[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.141.60. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 11, 1981

Pancreatitis After Administration of Sulindac

Author Affiliations

Norfolk, Va

JAMA. 1981;246(23):2680. doi:10.1001/jama.1981.03320230014012
Abstract

To the Editor.—  Sulindac (Clinoril) has produced peptic-type gastrointestinal side effects, but to a lesser degree than other nonsteroidal anti-inflammatory drugs.1 Pancreatitis had not been observed as a complication of sulindac therapy until a recent report2 appeared of a patient in whom pancreatitis developed. The following case is reported as an example of pancreatitis that occurred after rechallenge with sulindac.

Report of a Case.—  A 58-year-old woman experienced sharp, midepigastric abdominal pain with nausea, eight episodes of vomiting, and loose bowel movements after eating a large, greasy meal the night before admission. She does not drink alcohol but had been taking hydrochlorothiazide, 50 mg/day, for 11 years for mild primary hypertension and ten to 12 aspirin tablets per day for several years because of degenerative arthritis of the knees and hips. She had been given sulindac, 200 mg twice a day, 23 days previously because her symptoms responded

×